Immune flare up or something else

Patient : I am a 15 year old male on the medication of methotrexate. I have been on this medication for over a year. I do not know if this is a random flare up or another illness please message back as my parents are out of town and i have no phone.
Symptoms:  Excessive feces, low fever 100.5, back pain, swelling of feet and calfs
Doctor :   Hello, Thanks for choosing "Ask the Doctor" for posting your query. Methotrexate is an immunosuppressant which may exhibit the adverse effects like diarrhoea, fever and back pain as in your case. It may also affect kidney functions and cause swelling of feet. You can consult your physician to get kidney function tests done in order to diagnose methotrexate associated side effects. In that case you should also take an opinion regarding replacing methotrexate with other medications such as etanercept, anakinra or monoclonal antibodies like adalimumab, rituximab, and infliximab. Changing a medicine would be recommendable. Hope I am able to answer your concerns. Wish you good health!

Related Q&A

Q: I had un protected foreplay without penetration. It involved our genitals touching and pre ejaculation. There was no...

Q: 20/M About 3 weeks ago I began having constants urges to urinate, with some excretions having one singular strain of ...

Q: Hello, The day before yesterday I noticed a slight pain in my abdominal LLQ which seemed to be exacerbated by press...

Q: Hello, I'm a 34 year old female and for the last 18 months I've had intermittent pain in my upper right abdomen. It'...

Q: I am afraid i may have herpes. Two days ago, I had unprotected oral sex performed on me. My partner did not have an ...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews